Montserrat Guillén

Full professor at UB
Research area: Statistics

PhD in Economics obtained at UB (1992)


Degree in Mathematics (1987) and PhD in Economics (1992) from Universtity of Barcelona (UB). MSc in Data Analysis from the University of Essex (UK). She is Honorary Visiting Professor in the Faculty of Actuarial Science and Insurance at City University London (UK). She was Visiting Research faculty at the University of Texas at Austin (USA) and visiting Professor of Insurance Econometrics at the University of Paris II (France). She is the director of Riskcenter at UB a consolidate research group of the Institute of Applied Economics. Associate editor of the Journal of Risk and Insurance, Astin Bulletin and SORT-Statistics and Operations Research Transactions and Risks. Co-editor of the North American Actuariak Journal.

Full Professor of the Department of Econometrics at the University of Barcelona (since 2001).

ICREA Academia distinction, International Prize of Insurance, awarded by the Casualty Actuarial Society.

Applied statistics in insurance and risk management.

Research lines

  • Risk quantification
  • Actuarial statistics
  • Retirement planning
  • Predictive modelling
  • Insurance

Selected publications

  • Guelman, L. Guillén, M. and Pérez-Marín, A.M. (2015) “A decision support framework to implement optimal personalized marketing interventions”, Decision Support Systems, 72, 24-32
  • Belles-Sampera, J., Merigó, J.M., Guillén, M. and Santolino, M. (2014) “Indicators for the characterization of discrete Choquet integrals” Information Sciences, 267, 201-216
  • Belles-Sampera, J., Guillén, M. and Santolino, M. (2014) “Beyond value-at-risk in finance and insurance: GlueVaR distortion risk measures” Risk Analysis, 34(1), 121-134
  • Abbasi, B. and Guillén, M. (2013) “Bootstrap control charts in monitoring value at risk in insurance” Expert Systems with Applications, 40(15), 6125–6135
  • Donnelly, C., Guillén, M. and Nielsen, J.P. (2013) “Exchanging uncertain mortality for a cost” Insurance: Mathematics and Economics, 52(1), 65-76